Alert archive / Minnesota / Red Flag Warnings in 2026
Red Flag Warning 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this red flag warning at Mar 27, 2026, 12:09 PM CDT for 6 counties in Minnesota; Richland County, Sargent County, North Dakota. It took effect at Mar 28, 2026, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 12:09 PM CDT (17:09 UTC)
- In effect from
- Mar 28, 2026, 10:00 AM CDT
- Expired
- Mar 28, 2026, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Grant County, MN, Hubbard County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 153 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314 WWUS83 KFGF 271709 RFWFGF URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Forks ND 1209 PM CDT Fri Mar 27 2026 MNZ024-027>032-040-NDZ052-053-290000- /O.NEW.KFGF.FW.W.0001.260328T1500Z-260329T0000Z/ Hubbard-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant-Sargent-Richland- 1209 PM CDT Fri Mar 27 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ND AND WEST CENTRAL MN... The National Weather Service in Grand Forks has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 7 PM CDT Saturday. * AFFECTED AREA...In Minnesota, Hubbard, West Becker, East Becker, Wilkin, West Otter Tail, East Otter Tail, Wadena and Grant. In North Dakota, Sargent and Richland. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
253 WWUS83 KFGF 281138 RFWFGF URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Forks ND 638 AM CDT Sat Mar 28 2026 MNZ024-027>032-040-NDZ052-053-290000- /O.CON.KFGF.FW.W.0001.260328T1500Z-260329T0000Z/ Hubbard-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant-Sargent-Richland- 638 AM CDT Sat Mar 28 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ND AND WEST CENTRAL MN... * AFFECTED AREA...In Minnesota, Hubbard, West Becker, East Becker, Wilkin, West Otter Tail, East Otter Tail, Wadena and Grant. In North Dakota, Sargent and Richland. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
701 WWUS83 KFGF 282050 RFWFGF URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Forks ND 350 PM CDT Sat Mar 28 2026 MNZ024-027>032-040-NDZ052-053-290000- /O.CON.KFGF.FW.W.0001.000000T0000Z-260329T0000Z/ Hubbard-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant-Sargent-Richland- 350 PM CDT Sat Mar 28 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ND AND WEST CENTRAL MN... * AFFECTED AREA...In Minnesota, Hubbard, West Becker, East Becker, Wilkin, West Otter Tail, East Otter Tail, Wadena and Grant. In North Dakota, Sargent and Richland. * WINDS...Southwest 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 26 percent. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
342 WWUS83 KFGF 282350 RFWFGF URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Forks ND 650 PM CDT Sat Mar 28 2026 MNZ024-027>032-040-NDZ052-053-290100- /O.EXP.KFGF.FW.W.0001.000000T0000Z-260329T0000Z/ Hubbard-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant-Sargent-Richland- 650 PM CDT Sat Mar 28 2026 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ND AND WEST CENTRAL MN... Winds have decreased and Relative Humidities continue to increase, and Red Flag Conditions are no longer expected this evening. Thus, the warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at Mar 27, 6:53 AM CDT, 5 hours 16 minutes earlier. Its key messages:
- Drying fuels may intermittently support low end fire danger this weekend, mainly in west central Minnesota.
- A more active pattern may bring the possibility of impacts next week, but details are uncertain at this point.
Area forecast discussion, Mar 27, 6:53 AM CDT, 5 hours 16 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 653 AM CDT Fri Mar 27 2026 .KEY MESSAGES... - Drying fuels may intermittently support low end fire danger this weekend, mainly in west central Minnesota. - A more active pattern may bring the possibility of impacts next week, but details are uncertain at this point. && .UPDATE... Issued at 650 AM CDT Fri Mar 27 2026 Thru the overnight adjusted flurry area. Clearing is working into the area, but pockets of clouds remain upstream and producing a few flakes. Few areas got up to one quarter inch, but some just a trace. Messaging remains the same into the weekend and beyond. && .DISCUSSION... Issued at 216 PM CDT Thu Mar 26 2026 ...Synopsis... Another shortwave trough moving through southern Saskatchewan currently will dig into northern MN tonight. The main impacts will be some clouds and very light snow, but probabilities of anything measurable are 20 percent or less. Cooler than average temperatures will continue into Friday under northwesterly flow aloft but then heights start to rise over the weekend. Exactly how warm our northern counties will get is in question with the frontal boundary trying to push back south as early as Saturday. Still, will be warmer than average at least south of Highway 2 and with dry conditions and breezy winds fire weather could be an issue. Flow starts to become more zonal and then southwesterly for the upcoming work week. Variations between ensemble members will make a difference in the details, with a quarter of the clusters showing higher heights Tuesday/Wednesday and a more northerly storm track. Even with uncertainty in exact impacts, the long range ensembles show at least a 40 percent chance for measurable precipitation at various times during the Tuesday through Thursday period, so the pattern does seem to be taking a more active turn. ...Fire weather concerns this weekend... With most of the snow gone except across parts of our far northern counties, fuels will continue to dry out into this weekend. Warm air pushes back up from the south Friday night into Saturday, although models have been trending in the cold front coming back down a bit faster Saturday afternoon. Portions of west central MN look to be still ahead of the front Saturday afternoon, and with temperatures rising into the 50s and dew points in the teens and low 20s, afternoon RH values should drop to the 25 to 30 percent range. Winds will be borderline but some speeds over 20 mph are not completely out of the question. Area of lowest RH isn't exactly lining up with the highest winds at this point, and our chances of getting below 25 percent RH are only around 20 percent in a few spots. Could get close to near critical fire weather conditions, but not confident enough for a watch at this point. Winds on Sunday do not look as strong as Saturday, but could still see a few locations drop to near 25 percent RH in west central Minnesota. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 650 AM CDT Fri Mar 27 2026 Lots of clearing taking place in between cloud patches. So would anticipate a variable sky this morning between SCT and BKN. Except for BJI cloud bases are VFR in the 3500 to 6000 ft agl range. Some clouds may linger in NW MN into the aftn but not a solid cloud deck. NW Winds today 10-20 kts gusts 25 kts or so in the RRV. Skies mainly clear for later today into the evening with winds light and turning south overnight. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Riddle DISCUSSION...JR AVIATION...Riddle
Hazardous weather outlook, Mar 27, 4:49 AM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 449 AM CDT Fri Mar 27 2026 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281000- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 449 AM CDT Fri Mar 27 2026 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
Nearby
Red Flag Warnings in Minnesota, 2026Red Flag Warnings in North Dakota, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.